Fat & Happy?

bathroom scaleOkay, I confess, major mood disorders can definitely skew one’s body image.  And most of my life, I’ve looked into the mirror and seen my flaws writ large (pun intended).  But now my docs and I seem to finally have my bipolar med cocktail worked out again, I’m dealing with the true-life issue of psych-drug poundage.

It’s that lovely mix of Depakote and Mirtazapine, subtle as a Hum-vee, distracting as an icemaker, plucking at my appetite neurons like hungry little harps.  A whole crate of them.  Dropped from three stories up.  Did I mention I’m ravenous?  All the time?  Twenty minutes after a full dinner … I’m so hungry I could eat another whole dinner.  Sometimes I’m so hungry I want to cry.

But.  It’s the only one.  The only side-effect after a long, long, LONG list of weird, inconvenient and annoying side-effects.  (Those who follow me … do you remember Anime eyes and uncontrollable yawning?)

And other than the appetite … I’m doing pretty well.  You hear?  Pretty well … which for me is … frickin’ awesome!  I have more good days than bad.  Yup, you heard me!  I’m painting like a house on fire.  My mood test scores are the best in over a decade.

The price?  Twenty-five pounds, so far.  That’s not me looking in the mirror and “feeling fat”.  That’s me not being able to button my fat jeans.

My therapist said it plainly:  “Would you rather be fat or miserable?”

Okay, I get it.  I’m griping, yes, but really, the meds are keeping me out of the hospital.  Letting me live a (mostly) normal life (not counting the pharmacists all knowing me by name, but that’s neither here nor there).  I’m luckier than a lot of people to have founds a relatively decent solution, not to mention relatively decent medical insurance.  And I do know one answer I have to turn to.  Exercise can hardly stimulate my appetite more than the meds.  It can help with both the weight, the depression, and the bipolar swings and states.

Now I just have to get motivated.  And since magically losing all that weight while on these meds isn’t exactly realistic, I need to work very hard at being okay with the weight I’m at.  Because, face it, those good days?  They’ve been a long time coming.

Peace.

Advertisements
Leave a comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

  • Follow Translunary Things on WordPress.com
  • Top Posts & Pages

  • Recent Posts

  • Categories

  • Archives

  • Goodreads

%d bloggers like this: